Woman says her skin ‘melted off’ after medication error

SNELLVILLE, Ga. (WSVN) — A Georgia woman is suing a pharmaceutical company after she said a dosage error caused her body to “burn from the inside out.”

Fox News reports that 26-year-old Khaliah Shaw spent three weeks in a medically-induced coma as her skin slowly peeled away.

“This did not have to happen,” Shaw told WXIA. “This was not just some sort of fluke in my opinion. This happened as a direct result of somebody’s error.”

Shaw says in 2014, she told doctors she felt depressed, and was prescribed Lamictal. She said she took the medication for two weeks before her body began breaking out in blisters.

“I was in excruciating pain,” she recalled. “It felt like I was on fire.”

According to WXIA, Shaw was eventually diagnosed with Steven Johnson Syndrome, a rare skin disorder caused by an adverse reaction to medication.

“It essentially causes your body to burn from the inside out, and you pretty much just melt,” she told the station.

Shaw now looks like a burn victim. She has lost her fingernails and sweat glands, and is going blind. She now worries that she could relapse.

“They’re telling me this could happen again, and they’re telling me if it did happen again, that it would be worse,” Shaw said.

Shaw’s lawsuit claims her medical bills so far are over $3.45 million, and are expected to continue to grow.

GlaxoSmithKline, the pharmaceutical company that manufactures Lamictal, is being sued by others who claim GSK promoted the medicine without fully advertising its risks, the Palm Beach Post reports.

GSK paid $3 billion after pleading guilty in 2012 to charges of fraud and failure to report product safety data for the medication.

Copyright 2017 Sunbeam Television Corp. All rights reserved. This material may not be published, broadcast, rewritten or redistributed.